[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.236.170.48. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
July 1992

Cutaneous Oxalosis After Long-term Hemodialysis

Author Affiliations

From the Divisions of Renal Diseases (Dr Abuelo) and Rheumatology (Dr Schwartz), Department of Medicine, Rhode Island Hospital, Brown University, Providence; and Cooper Hospital/ University Medical Center, Rutgers School of Medicine and Dentistry, Camden, NJ (Dr Reginato).

Arch Intern Med. 1992;152(7):1517-1520. doi:10.1001/archinte.1992.00400190135025
Abstract

A 27-year-old woman undergoing long-term hemodialysis developed cutaneous calcifications on her fingers. A skin biopsy specimen showed that the deposits were calcium oxalate. To our knowledge, only one previous article has reported pathologic and crystallographic studies on calcifications of the skin resulting from dialysis oxalosis. We speculate that vitamin C supplements, liberal tea consumption, an increased serum ionized calcium concentration, and the long duration of hemodialysis contributed to the production of these deposits.

(Arch Intern Med. 1992;152:1517-1520)

×